Acid indigestion

Hi any advice please, As i mentioned in my last post have recently stopped Alendronic and Lansoprazole and calcechew, and took Docs advice and came off lansoprazole over 3or4 weeks as he said i may get reflux well what i have got is acid in throat not a lot but enough to feel as if i have a sore throat I keep drinking water but it does not seem to ease it,have had this all day so all meals i have had have been very easy on the tummy of course, am due to take a lansoprazole tomorrow as i am down to 2 a week.

any advice greatly received as usual many thanks

Anne.

16 Replies

oldestnewest
  • Hi Anne,

    Sorry to hear your problems, but I would suggest that you are one of those that actually needs to take a PPI. I know you have come off AA, so maybe think you don't need it, but Pred can cause gastro problems as well.

    Not sure, but are you still on Pred? If so, why have you come off Calcichew?

    Are you taking any other medication, say aspirin, that could be causing the reflux/acidity?

    I'm off both AA and Pred, but GP wants me to stay on low dose of Omeprazole because I'm still on aspirin for HPB and paracetamol for arthritic pains.

    Some people find yoghurt helps, or you could try Gaviscon, that helps if it's not too severe.

  • Hi yes i,m off preds been off 2 years in March its lovely starting to live again, and yes its only slight but it is still annoying mind you its nothing to what we all have put up with, and yes to the aspirin, the only tablets i take now are aspirin and very low dose of bisoprolol 2,5 think thats the lowest you can get, its for my palpation's and yes to the yoghurt had some to night after my salmon and salad,How are you doing now are you feeling better? life after preds is good what is HPB

    and yes i still take the odd paracetamol for my arthritic pain , its lovely to hear from you i,v been gadding about a bit this last year making up for lost time.

    Anne

  • When I was off omeprazole/lansoprazole for a period of time I found I could manage on Ranitidine which I got from the doctor but you can buy over the counter as Zantac in smaller doses. It's not a PPI like the others so I hoped it was better for me. I still take it when I need it even though I'm taking Rabeprazole which is another PPI.

  • PS .....also found altering my diet helped of course. No tomatoes, peppermint, coffee, citrus etc. Bananas were good.

  • Hi again Anne,

    Glad to hear you're enjoying life again! As AD says could be hiatus hernia, late hubby had that, that's where the Gaviscon recommendation came from!

    High Blood Pressure, had it for years, on a number of drugs inc aspirin (when I was started that was the thinking rather than just one!) which is why GP wants me to stay on low dose Omeprazole. As my BP never rose during Pred years, am trying to persuade him to review tablets now I'm off it - have dropped one over the last month with no increase in readings!

    Feeling good mostly, apart from the inevitable arthritis, but as I said in another post that's a doddle compared to GCA.

    Take care.

  • I read that twenty five per cent of women over forty have an hiatus hernia and over eighty virtually everyone has one. I think a lot of people are not aware they have one though.

  • Yes I had thought about that thank you for reminding me,

    Kind Regards

    Anne

  • Natural yogurt works for me. Also, I try a very small amount of bicarbonate of soda (1/8 teaspoon.) in water. Works a treat for me.

  • Ranitidine can be bought as Ranitidine in Boots and Asda and strangely enough in some Pound shops and they are cheaper than buying the trade marked "Zantac". The problem with acid reflux is that it can cause scarring of the oesophagus if left untreated for too long. Have you been tested for a hiatus hernia? That is what mine turned out to be and sleeping more upright of a night time helped me, because that way the stomach was more inclined to stay down in the abdomen rather than come up through the diaphragm and herniate. Hope you fine this useful.

  • Thank you so much for taking the time to reply I do appreciate all the info i can get

    Many thanks

    Anne

  • Try gaviscon and/or ranitidine/Zantac - it does almost exactly the same job as a PPI but has been supplanted by PPIs because their reps told doctors that PPIs are SOOOOO much better! They have different mechanisms of action and different side effects - but the effect they have is little different. In fact, for about a third of patients - PPIs don't work at all!

    If you have also stopped calcichew that could be contributing too - it also has an antacid effect!

  • That sounds like 'silent reflux' (laryngo-pharyngeal reflux) which gave me awful laryngitis some years ago. The ENT consultant prescribed Omeprazole, Ranitidine and Gaviscon Advance and I haven't looked back.

  • My father died of throat cancer in 1979. His younger sister the same in 1937. I have inherited the acid problem but have been taking anti acid medication for many years so hope to have avoided the same outcome . My son is on lanzoperole and I am on emozole formerly nexium until I was told it is too expensive. It is essential to keep taking whatever is prescribed as the alternative is unthinkable. I am now 83,

  • Thank you so much for the info have noted what you have said,

    Kind Regards

    Anne

  • Hi ritter,

    When I have occasional acid indigestion, I take one teaspoon of Arm & Hammer baking soda in a small amount of water for instant relief (try it!). When I experience an ongoing problem, I begin a course of a high potency pro-biotic---the cheap ones don't work. Twice, this has ended my acid problem for two years or more.

    I have also taken Zantac, which brought immediately relief, but as soon as I stopped taking it the acid returned in a few days.

    Approximately 10 years ago had Lyme Disease (LD) which required a 60 day treatment of Doxycycline. I had been suffering from acid reflux issues for 20 years at this time, which I was controlling with Tums and Mylanta. After the Doxy treatment ended, I had no more problem with acid for 4 years. The doctor said I had likely been suffering from a bacteria named H. pylori (which can cause peptic ulcers) and the antibiotic took out the bacteria, ending the problem. After the 4 year sabbatical, the acid reflux returned and was worse than before the LD. This is when I learned about the pro-biotic. Your doctor can test for H. pylori.

  • Thank you so much i do learn a lot from this forum and appreciate every word

    Thank you have written down the H.pylori have not heard of that before

    many thanks for taking the time to write to me,

    by the way dont forget to watch BBC 2 at 8 tonight (trust me i,m a doctor)

    Regards Anne

You may also like...